Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Jun 12, 2021, 5:16 PM EDT. It was in force for 79 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 12, 2021, 6:35 PM EDT
- In force
- 79 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:36 PM EDT | TSTM WND GST 39 | 2 Sse Panacea-Wakulla A, FL | CORRECTS TIME OF PREVIOUS TSTM WND GST REPORT FROM 2 SSE PANACEA-WAKULLA AIRPORT. FSWN OCHLOCKONEE BOAT RAMP RECORDED A 10 MINUTE WIND GUST OF 39 MILES PER HOUR. |
| Jun 12, 5:36 PM EDT | MARINE TSTM WIND 39 | 2 Sse Panacea-Wakulla A, FL | FSWN OCHLOCKONEE BOAT RAMP RECORDED A 10 MINUTE WIND GUST OF 39 MILES PER HOUR. |
| Jun 12, 5:55 PM EDT | TSTM WND GST 39 | 2 Sse Panacea-Wakulla A, FL | FSWN OCHLOCKONEE BOAT RAMP RECORDED A 10 MINUTE WIND GUST OF 39 MILES PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WHUS52 KTAE 122116
SMWTAE
GMZ730-755-122245-
/O.NEW.KTAE.MA.W.0113.210612T2116Z-210612T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
516 PM EDT Sat Jun 12 2021
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm...
Coastal Waters From Ochlockonee River to Apalachicola FL out to 20
Nm...
* Until 645 PM EDT.
* At 515 PM EDT, strong thunderstorms were located along a line
extending from 19 nm northeast of St George Island to near
Apalachicola, moving southeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make
sure all on board are wearing life jackets.
* Locations impacted include...
O Tower, Apalachicola, St George Island, K Tower and Marker 24
Barge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2983 8381 2976 8391 2974 8406 2965 8410
2959 8422 2957 8430 2938 8462 2966 8499
2972 8499 2971 8503 2975 8511 2976 8503
2986 8486 2981 8480 2995 8450 3010 8440
3015 8432
TIME...MOT...LOC 2115Z 304DEG 18KT 2996 8469 2976 8499
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
227
FZUS72 KTAE 122235
MWSTAE
Marine Weather Statement
National Weather Service Tallahassee FL
635 PM EDT Sat Jun 12 2021
GMZ730-755-122244-
/O.CAN.KTAE.MA.W.0113.000000T0000Z-210612T2245Z/
635 PM EDT Sat Jun 12 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River Fl out to 20 Nm...
Coastal Waters From Ochlockonee River to Apalachicola FL out to 20
Nm...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 2983 8381 2976 8391 2974 8406 2965 8410
2959 8422 2957 8430 2938 8462 2966 8499
2972 8499 2971 8503 2975 8511 2976 8503
2986 8486 2981 8480 2995 8450 3010 8440
3015 8432
TIME...MOT...LOC 2233Z 304DEG 18KT 2974 8432 2954 8462
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jun 12, 3:32 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 12, 3:32 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jun 12 2021
.NEAR TERM [Through Sunday]...
Largest concerns through the remainder of today will be strong
thunderstorm wind gusts due to a combination of strong instability
and dry air in the upper levels above 600mb as an upper level trough
drops southeast into the area. This meteorological setup can lead to
enhanced microbursts in any thunderstorms, and we've already seen a
few storms with winds near 40-50 mph earlier this afternoon. With
mid-level flow expected to be elevated as a trough drops into the
area, some storm organization is possible with 20-30 knots of
shear anticipated to develop. Hail is also possible given the
strong instability. While flooding prospects look low, we'll need
to monitor for any training of storms depending on how outflow
boundaries from these storms become oriented through the remainder
of the evening.
Storm coverage should lessen after midnight and push offshore as the
trough continues pushing south. However, another round is likely to
develop again on Sunday afternoon as cooler upper level temperatures
in association with center of the upper level trough move over the
area. Plenty of instability is expected to remain in place, though
with prevailing flow out of the north again on Sunday, expecting
storm coverage to be a little bit less across our AL/GA counties and
more focused across the FL Panhandle and Big Bend. Similar threats
in thunderstorms, strong wind gusts, and perhaps some hail, are
expected again tomorrow given the slightly cooler and drier mid-
level conditions.
.SHORT TERM [Sunday Night Through Monday Night]...
The upper level trough will continue to meander over the southeast
US as the upper level pattern over the US becomes increasingly
amplified. Drier mid-level air will slowly attempt to filter into
our northern zones by Monday afternoon, but with plenty of lower
level moisture in place, and convergence along the seabreeze,
scattered showers and storms are expected again on Monday
afternoon into Monday evening.
.LONG TERM [Tuesday Through Saturday]...
There are lots of question marks through the long term period as
the pattern becomes more amplified. The upper level trough that
brought widespread showers and thunderstorms over the weekend
will begin to lift out as a strong trough moves through the
eastern portions of the US. Drier northwest flow is likely to
prevail through the middle of the week, but isolated showers and
storms can't be ruled out along our coastal locations and slightly
inland, especially if the initial upper level low moves out
slower than forecast.
Northwest flow will potentially weaken by the end of the weak as
our eyes start to turn to the tropics. The National Hurricane
Center is currently giving an area of disturbed weather across the
southwest Gulf a 40% chance to develop in the next 5 days. While
it is much too soon to determine the specific and detailed
evolution of this area of low pressure, ensemble guidance does
support the possibility for this disturbed weather moving north into
the central or western portions of the Gulf of Mexico next week.
What happens then is anyone's guess, but with our area likely
being on the east side of this disturbed weather, shower and
thunderstorm chances could increase late next week, along with
potentially rough seas for any folks with activities on the water.
Regardless of development, it's a reminder that we are in our
hurricane season and it's never a bad time to check on your
hurricane kits and readiness plans.
&&
.AVIATION...
[Through 18Z Sunday]
Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.
&&
.MARINE...
Elevated winds and seas expected through the next few days along
with daily chances for showers and storms, especially in the
evening and early morning hours as storms move off the land. Some
reduction in winds and seas, and rain chances, possible in the
middle of the week.
&&
.FIRE WEATHER...
Low fire weather concerns anticipated the next few days as wet
conditions will remain in place over the region.
&&
.HYDROLOGY...
There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us .
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 71 93 72 / 60 70 30 40 20
Panama City 75 90 75 90 76 / 50 50 30 40 20
Dothan 72 91 72 91 72 / 60 50 20 40 10
Albany 73 92 71 94 73 / 60 50 20 40 20
Valdosta 71 91 70 91 71 / 60 70 30 40 20
Cross City 76 90 71 89 72 / 70 70 50 50 30
Apalachicola 76 89 75 87 76 / 50 50 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DVDIn the hours before
Local storm report, Jun 12, 4:10 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE DELLWOOD 30.79N 85.02W
06/12/2021 JACKSON FL 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
BASSpecial weather statement, Jun 12, 4:14 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Sat Jun 12 2021
FLZ010>013-026-122115-
Liberty FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
414 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
CENTRAL LIBERTY COUNTY IN BIG BEND OF FLORIDA AND EAST CENTRAL
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 515 PM EDT/415
PM CDT/...
At 413 PM EDT/313 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Greensboro to near Blountstown to 15 miles southwest of Marianna.
Movement was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Blountstown, Orange, Bristol, Moose Pond, Clarksville, Abe Springs,
Fountain, Vilas, Jensen Place, Central City, Chipola, Camps Head, Red
Hill, Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard,
Blountstown Airport and Nixon Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8474 3016 8490 3026 8532 3066 8551
3055 8517 3046 8483
TIME...MOT...LOC 2013Z 318DEG 16KT 3042 8485 3050 8512 3059 8538Special weather statement, Jun 12, 4:30 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM EDT Sat Jun 12 2021
FLZ016-017-026-027-122115-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
430 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...
SOUTHEASTERN GADSDEN...CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES
UNTIL 515 PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midway to 18 miles southeast of
Blountstown. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Quincy, Midway, Woodville, Tallahassee, Jewel Fire Tower, Brown
House, Leon Sinks, Lake Munson, Hosford, Eight Mile Pond, Clio, Santa
Clara, Smith Creek, Lowry, Wetumpka, Bloxham, Bethel, Tallahassee
Regional A/P, Telogia and Lake Talquin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8420 3016 8477 3050 8498 3050 8478
3060 8453
TIME...MOT...LOC 2030Z 319DEG 25KT 3050 8455 3026 8482Local storm report, Jun 12, 4:33 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 4 S JAKIN 31.03N 84.99W
06/12/2021 SEMINOLE GA 911 CALL CENTER
TREE DOWN AT OAKVIEW CHURCH POST RD AND
HIGHWAY 285.
&&
BASSpecial weather statement, Jun 12, 4:39 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 PM EDT Sat Jun 12 2021
FLZ014-015-026-115-122130-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
439 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GULF...SOUTHERN
LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 530 PM EDT/430 PM
CDT/...
At 439 PM EDT/339 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Wewahitchka, or 19 miles north of
Apalachicola, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carrabelle, Carrabelle Beach, Morgan Place, Sumatra, Yent Place,
Willis Landing, Owens Bridge and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 8513 3011 8508 3003 8459 3002 8457
2978 8468
TIME...MOT...LOC 2039Z 287DEG 21KT 3002 8502Special weather statement, Jun 12, 4:55 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM CDT Sat Jun 12 2021
ALZ065>067-122145-
Dale AL-Henry AL-Coffee AL-
355 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHERN HENRY AND COFFEE
COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pickett to 6 miles south of Antioch to
near Rutledge. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Elba, Abbeville, Enterprise, Fort Rucker, Ozark, Level
Plains, Newton, New Brockton, Ariton, Lee, Mixons Crossroads, Hunt
Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Scottsboro Crossroads and Camp Humming Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3170 8522 3174 8520 3167 8511
3129 8565 3124 8619
TIME...MOT...LOC 2055Z 327DEG 25KT 3196 8559 3167 8591 3168 8634The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:28 AM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jun 12, 12:01 PM EDT | Special Weather Statement | TAE | Bay | 29 min |
| Jun 12, 12:05 PM EDT | Special Weather Statement | TAE | Lafayette | 25 min |
| Jun 12, 12:07 PM EDT | Special Weather Statement | TAE | Taylor | 38 min |
| Jun 12, 12:20 PM EDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 12, 12:30 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 12, 12:42 PM EDT | Special Weather Statement | TAE | Lafayette | 33 min |
| Jun 12, 1:00 PM EDT | Special Weather Statement | TAE | Liberty | 30 min |
| Jun 12, 1:05 PM EDT | Special Weather Statement | TAE | Leon | 25 min |
| Jun 12, 1:16 PM EDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Jun 12, 1:31 PM EDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jun 12, 1:44 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| Jun 12, 1:45 PM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 12, 2:12 PM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 33 min |
| Jun 12, 2:21 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 12, 2:27 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jun 12, 2:45 PM EDT | Special Weather Statement | TAE | Bay | 45 min |
| Jun 12, 2:48 PM EDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Jun 12, 3:10 PM EDT | Special Weather Statement | TAE | Jackson | 65 min |
| Jun 12, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Jun 12, 3:25 PM EDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 12, 3:38 PM EDT | Special Weather Statement | TAE | Gadsden, Leon | 52 min |
| Jun 12, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 40 min |
| Jun 12, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 31 min |
| Jun 12, 4:14 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 61 min |
| Jun 12, 4:30 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 12, 4:39 PM EDT | Special Weather Statement | TAE | Franklin | 51 min |
| Jun 12, 5:35 PM EDT | Special Weather Statement | TAE | Franklin | 25 min |
| Jun 12, 5:55 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 50 min |
| Jun 12, 6:05 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Jun 12, 6:46 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 44 min |
| Jun 12, 7:19 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jun 12, 7:28 PM EDT | Special Weather Statement | TAE | Bay, Walton, Washington | 47 min |
| Jun 12, 9:06 AM EDT | Special Weather Statement | TAE | Quitman | 24 min |
| Jun 12, 1:59 PM EDT | Special Weather Statement | TAE | Early | 31 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | TAE | Early, Miller, Seminole | 44 min |
| Jun 12, 2:36 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 39 min |
| Jun 12, 6:09 PM EDT | Special Weather Statement | TAE | Ben Hill | 51 min |
| Jun 12, 6:19 PM EDT | Special Weather Statement | TAE | Ben Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more | 56 min |
| Jun 12, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 24 min |
| Jun 12, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more | 40 min |
| Jun 12, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift, Worth | 62 min |
| Jun 11, 8:19 PM EDT | Special Weather Statement | TAE | Henry | 41 min |
| Jun 12, 1:35 PM EDT | Special Weather Statement | TAE | Dale, Houston | 25 min |
| Jun 12, 4:55 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 50 min |
| Jun 12, 5:46 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 59 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.